Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PPE and tinnitus
Feb 5, 2008

Hi, first sorry my english maybe not the best is not may first language.

I had sex with a unknow person, with risk factors. My condom brokes and after 14 hours doctors give me 1 combivir every 12 hours and 2 kaletra pills every 12 too.

I had serious problems in the past with a tinnitus in my left ear, noise induced. At first not problem with medication, but at the second week of PPE i starting to notice my tinnitus grows, now im in day 22 of medication, and i cant resist it. I dont know what to do, nobody tell me Kaletra and Combivir can produce more tinnitus, i discover in the internet after. I have near suicide ideas in the past with my tinnitus, i passed really bad days with it, and now is growing and i cant cope.

Maybe i need to stop the treatment beacuse is worse every more day i take the pills, i have fear worsen my tinnitus without return. But i have fear too not to acomplish my last 6 days of PPE.

But i cant resist more of this hell, i told doctors i have tinnitus and i dont want to take pills that can worse my condition. ANd they said me with PPE is not a problem, but im having it.

The stadistically probability to contract VIH in vaginal condom broke to women to man is not so high to risk my life with PPE. I said them tinnitus nearly destroy all my life, i know living with VIH is worse for sure. But i need to quit from this medication.

Jose Valero, thanks and answer me soon please.

Response from Dr. Henry

Severe irreversible tinnitus would be very unusual from several weeks of Kaletra/Combivir. I have had scores of patients on that regimen and never had one of them report that problem. It is possible but unlikely that the tinnitus is directly due to your short course of HIV medications. KH



Previous
TRUVADA KALETRA BIO GEL
Next
low wbc

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement